Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS North Platte, NE

June 10, 2007Keya Paha County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 10, 2007, 9:04 PM CDT for Keya Paha County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 9:04 PM CDT (02:04 UTC)
Expired
Jun 11, 2007, 12:00 AM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Whole counties

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2602 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 110205
FFWLBF
NEC103-110500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...

* UNTIL MIDNIGHT CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR SPRINGVIEW...MOVING EAST AT
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...BURTON AND MILLS

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES OR MORE ARE POSSIBLE IN 
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4279 10016 4274 9954 4283 9929 4297 9928
      4297 10018

$$

SPRINGER
2 follow-up statements
000 
WGUS73 KLBF 110316
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT SUN JUN 10 2007

NEC103-110500-
KEYA PAHA NE-
1015 PM CDT SUN JUN 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
KEYA PAHA COUNTY...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 9 MILES SOUTH OF MILLS...OR ABOUT 17 MILES NORTHEAST OF 
BASSETT...MOVING EAST AT 15 MPH. RAIN HAD TAPERED OFF AS THE STORM 
SYSTEM MOVED INTO THE EASTERN PART OF KEYA PAHA COUNTY. ADDITIONAL 
HEAVY RAINFALL OF ABOUT AN INCH IS STILL POSSIBLE IN EASTERN KEYA 
PAHA COUNTY. RUNOFF IS LIKELY TO CONTINUE IN THE WEST...THOUGH THE 
HEAVIEST OF THE RAIN HAD PASSED.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY
137 MILE MARKER 20.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4279 10016 4274 9954 4283 9929 4297 9928
      4297 10018

$$

SPRINGER
000 
WGUS73 KLBF 110453
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT SUN JUN 10 2007

NEC103-110502-
KEYA PAHA NE-
1152 PM CDT SUN JUN 10 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT(1100 PM MDT)
FOR KEYA PAHA COUNTY...

THERE IS A POSSIBILITY THAT ADDITIONAL RUNOFF COULD PRODUCE ISOLATED 
FLOODING OF LOW LYING AREAS.

LAT...LON 4279 10016 4274 9954 4283 9929 4297 9928
      4297 10018

$$

SPRINGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:30 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN JUN 10 2007

.SYNOPSIS...
BROAD H5 RIDGE COVERS SOUTHERN CONUS AND IS PUSHED NORTH INTO
CENTRAL PLAINS. H5 CUTOFF LOW OVER BAJA. CONVECTION FIRING ALONG
DRY LINE AS SEEN IN WSR-88D ALONG SOUTHERN NE PANHANDLE INTO
NORTHEAST COLO0RADO PLAINS.

&&

.DISCUSSION...
MODELS HAVE MINOR DIFFERENCES IN NEAR TERM BUT WITH GOOD
CONFIDENCE IN OUTPUT WILL USE A BLEND TRENDING TOWARDS WRF.
TEMPERATURES HAVE RISEN INTO UPPER 80S OVER WESTERN NEBRASKA THIS
AFTERNOON. CONVECTION FIRING ALONG DRY LINE SURGE OVER THE WESTERN
NEBRASKA PANHANDLE INTO NORTHEAST COLORADO. TDS IN THE LOW 60S
OVER NORTH CENTRAL NEBRASKA WHERE CAP STRENGTH CONTINUES TO HOLD
CONVECTION BACK. STRONG INSTABILITY WITH SUBSTANTIAL CAPE. AS
STORMS MOVE INTO BETTER MOISTURE OVER NORTHERN NEBRASKA EXPECT TO
BECOME MORE SCATTERED IN NATURE. ON MONDAY SIMILAR SCENARIO TO
TODAY WITH CONVECTION FIRING TO THE WEST OF CWA AND THEN FEEDING
INTO DEEPER MOISTURE OVER WESTERN ZONES. TUESDAY AS H5 TROUGH
LIFTS NORTHEAST BEST CHCS FOR PRECIP. MODELS HAVE BEEN CONSISTENT
WITH THIS PATTERN OVER LAST SEVERAL DAYS. SOME SOUTHERN STREAM
MOISTURE AVAILABLE AS WELL AS A TAP FORM THE PACIFIC. MODEL PWS
RUNNING QUITE HIGH AND PROJECTED STOM MOTION WILL BE QUITE SLOW.
HAVE INTRODUCED TRWM AS PATTERN SLOWS. TRAINING CONVECTION WILL BE
A PROBLEM AND SLOW EASTWARD MOVEMENT WILL AID IN THE PROCESS.
SITUATION WILL HAVE TO BE MONITORED FOR HYDRO CONCERNS. HAVE UPPED
QPFS CONSIDERABLY THROUGH THE PERIOD TUESDAY THROUGH WEDNESDAY.
EXTENDED MODELS HAVE BEEN FAIRLY CONSISTENT. DGEX IS OUTLIER AT
THIS TIME. IT STALLS OUT JUST TO THE WEST OF FORECAST AREA. HAVE
USED A BLEND OF CONSISTENT ECMWF AND GFS. DRYING OUT AFTER FRIDAY
WITH THE NEXT BEST CHANCE LATE IN THE WEEKEND. TEMPERATURES IN THE
90S ON MONDAY AND IN THE 80S THROUGH THE EXTENDED PERIOD WITH
LOWS IN THE 50S.

&&

.AVIATION...
A DRYLINE PUSHING EAST INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORMS THIS EVENING IMPACTING ALL ROUTES. OVERNIGHT
BOUNDARY LAYER MOISTURE WILL INCREASE WITH CEILING DROPS TO MVFR
AFTER MIDNIGHT ALONG PORTIONS OF ROUTE 098.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT THIS EVENING FOR NEZ005>010-094.

&&

POWER/TLK
Hazardous weather outlook, Jun 10, 3:07 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN JUN 10 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-112015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
307 PM CDT SUN JUN 10 2007 /207 PM MDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A DRYLINE PUSHING EAST INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS EVENING. THE GREATEST RISK FOR
SEVERE STORMS WILL BE IN AREAS EAST OF THE PANHANDLE. THE STORMS
WILL START OUT AS HIGH BASED...THEN AS STORMS MOVE EAST THEY WILL
TAP INTO A BETTER MOISTURE AXIS FOR LARGE HAIL AND HEAVY RAINFALL
AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...WIND DAMAGE AND
ISOLATED TORNADOES ARE POSSIBLE MONDAY AFTERNOON AND EVENING
ACROSS WESTERN NEBRASKA. CONTINUED DEEP MOISTURE...STRONG WINDS
ALOFT AND INTENSE DAYTIME HEATING ARE EXPECTED TO TRIGGER THE
STORMS. LOCALLY VERY HEAVY RAINFALL IS ALSO POSSIBLE.

TUESDAY...DEEP TROPICAL MOISTURE WILL INCREASE ACROSS THE CENTRAL
PLAINS AND SEVERE THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE IN THE DAY TUESDAY.
LARGE HAIL AND WIND DAMAGE COULD OCCUR. ALSO...INTENSE RAINFALL
AND FLOODING COULD DEVELOP AS AN UPPER LEVEL DISTURBANCE TRACKS
THROUGH THE AREA LATE TUESDAY.

WEDNESDAY...MOISTURE AND UNSETTLED WEATHER CONDITIONS WILL REMAIN
ACROSS NORTH CENTRAL NEBRASKA. SEVERE THUNDERSTORMS ARE POSSIBLE
LATE IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE PANHANDLE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK/COLE

In the hours before

Local storm report, Jun 10, 7:23 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             GRANT                   40.84N 101.73W
06/10/2007  E0.88 INCH       PERKINS            NE   COUNTY OFFICIAL

&&

JSWEET
Local storm report, Jun 10, 8:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             6 NNW SPRINGVIEW        42.91N 99.79W
06/10/2007  E0.75 INCH       KEYA PAHA          NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:11 PM CDTSevere Thunderstorm WarningLBFKeya Paha34 min
Jun 10, 8:32 PM CDTSevere Thunderstorm WarningLBFChase43 min
Jun 10, 10:02 PM CDTSevere Thunderstorm WarningLBFRock28 min
Jun 11, 3:47 PM CDTSevere Thunderstorm WarningLBFGarden43 min
Jun 11, 4:22 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jun 11, 4:30 PM CDTSevere Thunderstorm WarningLBFGarden31 min
Jun 11, 4:36 PM CDTSevere Thunderstorm WarningLBFChase54 min
Jun 11, 5:07 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden53 min
Jun 11, 5:15 PM CDTSevere Thunderstorm WarningLBFSheridan45 min
Jun 11, 5:28 PM CDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 5:56 PM CDTSevere Thunderstorm WarningLBFSheridan49 min
Jun 11, 5:59 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden46 min
Jun 11, 6:32 PM CDTSevere Thunderstorm WarningLBFChase58 min
Jun 11, 6:41 PM CDTFlash Flood WarningLBFChase3 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.